Discussions that mention synthroid

Thyroid Disorders board


Hi LM3Gs!
I'm at Day 8 now - 30 mgs. I'm tracking my level of achiness on a 1-10 scale each day in a diary so that after the trial 30 days, I'll know exactly how much it helped or not. (Is it just me? I have trouble evaluating these things from memory alone.) So far, I've had four days when the aches were under 5, three at 5 or above, and one day when I forgot to keep track ;) . The upper body muscle fatigue,neck stiffness, and foot tenderness are my most notable sx right now, but they have definitely improved since starting the Armour. I remember after starting the Synthroid, the sx I had got worse for some time, and new ones I hadn't had started. This hasn't happened with the Armour. So far, I have no hyper symptoms, either. I feel so different from the way I did when I started Synthroid. (I'm a little afraid to exhale, LOL.)

So you've begun the Armour adventure, eh? I'm very eager to know how it goes for you too. I saw your scan result post, and I'm so relieved that the result was so favorable for you! I didn't comment on that thread, because I don't know very much about those issues.
Your question about "homogeneous" something-or-other, means that the iodine was taken up evenly throughout the gland, the way it should, and that there are no "hot" or "cold" nodules. That much I do know. Also, about the ultrasound showing "nodules" that didn't "read" on the scan -- I once read a source that said for a research study, post-mortem exams of thyroids were done on the otherwise healthy glands of asymptomatic people. They concluded that nodules often form without any particular rhyme or reason, and are often meaningless. Maybe that is your case, too?

[This message has been edited by midwest1 (edited 10-16-2003).]
LM3Gs,
Maybe "nodules" was the wrong word to use when talking about those post-mortem studies. The glands didn't have the normal smooth appearance that typical glands have. In other words, they were lumpier-looking, but not dysfunctional in the way that nodules are.
Try not to worry about it too much... Hope you'll soon be enjoying the benefit of your Armour, the way I am.

IWL!
Thanks so much for the heads-up about regression after starting Armour... I wasn't aware that might happen. I know what a fan of it you are, and I'm very impressed by the knowledge you have of it. I don't know how much you've kept track of my story. Short recap... This is a new doctor, who is cautiously going against the opinion of my endo who said I am "hypersensitive" to medication because the smallest dose of Synthroid made me hyper. For this trial month on Armour, I plan to follow orders closely and see what happens. Wish I knew as much about all this as you do, but I'm still too chicken to self-medicate.